MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Catalog Number 828810PL
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a certas valve (id 828810pl) failed during programming.The valve was unable to change settings.Due to failure the valve was removed and replaced.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10 the certas valve (id 828810pl) was returned for evaluation.Device history record (dhr) - the product code 82-8810pl with lot 6318150, conformed to the specifications when released to stock.Failure analysis- the position of the cam when valve was received was at setting 1.The valve was visually inspected; needle hole was noted in the needle chamber.The valve was leak tested, the leak tested passed; only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux and pressure.The valve was dried.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the seat of the ruby ball, motor and spring.Root cause- at the time of investigation no programming issue was noted.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve.The root cause for the pressure test failed, is due to biological debris and protein build up interfering with the valve, at the time of investigation debris biological were noted.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17038595
Report Number3013886523-2023-00170
Device Sequence Number7011789
Product Code JXG
UDI-Device Identifier10381780529316
UDI-Public(01)10381780529316(17)270430(10)6318150
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828810PL
Device Lot Number6318150
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown